# SDR 95ZZZX1881

- Difficulty date: March 9, 1995
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N5228T
- Make and model: Piper PA-34-200
- Aircraft serial: 347250226
- System (JASC): 5751 · Ailerons
- Part: Hinge Pin
- Condition: Deteriorated
- Location: Aileron
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

NEOPRENE HINGE PIN FAILED DUE TO WEATHERING.  THE HINGE DID NOT FAIL OR WEAR, ONLY THE PIN.  SUBMITTER SUGGESTS A TIME PERIOD SHOULD BE REQUIRED FOR MANDATORY REPLACEMENT OF NEOPRENE COVERED PINS.  FEEL THIS SHOULD ONLY BE IMPOSED ON THE INDIVIDUAL ITEM.  THE PLASTIC COATING HARDENED AND CRACKED AWAY.  THIS CAUSED ABNORMAL PLAY IN THE HINGE RESULTING IN POSSIBLE FLUTTER OR DAMAGE TO THE AILERON.
